MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the guidewire included in the neff percutaneous access set broke.During a percutaneous transhepatic biliary drainage (ptcd) procedure in the bile duct of a male patient, the doctor experienced resistance at the wire tip while removing the 0.018 guidewire along the introducer sheath.The physician made the decision to remove the guidewire and introducer sheath together as a unit.Upon removal, it was discovered that a 1.4mm section of the guidewire was broken and remained under the skin of the patient.The fragment was later removed in an additional general surgery on (b)(6) 2023.The physician believes that the tip of the needle damaged the guidewire as it was used to find the target.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9, d3.Investigation-evaluation: it was reported to cook that during a percutaneous transhepatic bile duct drainage procedure where a cook neff percutaneous access set was being used, the wire guide broke.During the procedure, the physician attempted to remove the supplied guidewire along with the introducer sheath.The physician reported resistance at the wire guide tip during the attempted removal.The physician removed the supplied guidewire along with the introducer sheath together.It was later discovered that the tip of the wire guide, approximately 1.45 mm broke off and was under the patient¿s skin.There was no difficulty experienced during advancement.The physician reported that they believed the tip of the needle damaged the wire when it was being used to find the target site.The portion of the wire that remained in the patient was removed during surgery on (b)(6) 2023.Reviews of documentation including the complaint history, device history record (dhr), quality control, specifications, as well as a visual inspection of the returned device, were conducted during the investigation.A partial part of the wire guide used in the procedure was returned to cook for investigation.The returned section was elongated and stretched.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed three relevant non conformances, in which the devices were scrapped.A complaint history search identified two other events reported for this lot for an unrelated failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.This product is not supplied with an instructions for use (ifu) pamphlet.The wire guide holder is supplied with a label attached indicating not to withdraw or manipulate the wire guide through the needle.Based on the information provided, inspection of the returned device, and the results of the investigation, a potential root cause for the event has been traced to unintended user error.The wire guide was manipulated within the needle while attempting to reach the target location.Backward movement of the wire guide within the needle may have damaged the wire guide.This damage may not have been recognized when placing the sheath portion of the device.The physician reported that during the attempt to withdraw the wire guide, resistance was felt.It is possible that when the wire guide contacted the distal tip of the sheath the damaged section of the wire guide may have separated.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18428081
Report Number1820334-2024-00008
Device Sequence Number7697318
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)260421(10)15403500
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2026
Device Model NumberN/A
Device Catalogue NumberNPAS-100-RH-NT
Device Lot Number15403500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale